Supplementary Material for: Unique Cutaneous Reaction to Second- and Third-Generation Tyrosine Kinase Inhibitors for Chronic Myeloid Leukemia
2017-01-13T13:21:51Z (GMT) by
<strong><em>Background:</em></strong> Recently developed tyrosine kinase inhibitors (TKIs) offer first-line alternatives to patients with chronic myeloid leukemia. While these medications are generally well tolerated, cutaneous reactions occur frequently and can present a management challenge. We describe a newly recognized skin reaction to dasatinib and nilotinib and extend it to the newer agent ponatinib. <b><i>Observations:</i></b> Nine patients developed varying degrees of a clinically and histopathologically lichenoid exanthem comprised of erythematous, predominately follicular papules with scale and alopecia. The pattern is reminiscent of the scarring and nonscarring alopecia of follicular lichen planus/lichen planopilaris (LPP) with keratosis pilaris-like LPP - the rare Graham-Little-Piccardi-Lassueur syndrome. Importantly, the accompanying pruritus can be severe enough to result in discontinuation of therapy. <b><i>Conclusions:</i></b> Clinicians should be aware of this unusual eruption to the newer TKIs and the potential therapeutic challenges. Understanding these eruptions may also suggest potential mechanisms in the idiopathic forms of follicular lichen planus.